Medline ® Abstract for Reference 31
of 'Infusion reactions to systemic chemotherapy'
Analysis of the pattern of hypersensitivity reactions in patients receiving carboplatin retreatment for recurrent ovarian cancer.
Gadducci A, Tana R, Teti G, Zanca G, Fanucchi A, Genazzani AR
Int J Gynecol Cancer. 2008;18(4):615.
The aim of this paper was to assess hypersensitivity reactions in 69 patients who received carboplatin (CBDCA) retreatment for recurrent ovarian cancer. Hypersensitivity reactions developed in 15 (21.7%) patients and occurred during the second cycle of retreatment in 13 (86.7%) of them. Reactions consisted of skin rash, flushing, itching, or abdominal cramping in eight (53.3%) and severe respiratory or cardiovascular events in seven patients (46.7%). One patient had a chest pain, without any other symptoms suggestive of hypersensitivity, followed by cardiac arrest unresponsive to standard resuscitative measures. All the other cases promptly recovered from symptoms. Logistic regression analysis showed that allergy history and CBDCA retreatment interval (interval time between the last cycle of first-line chemotherapy and CBDCA retreatment) were independent predictive variables for the risk of hypersensitivity, whereas patient age, first-line chemotherapy, total CBDCA dose given during first-line treatment, recurrence treated with CBDCA (first versus other), and CBDCA regimen at recurrence had no predictive value. Hypersensitivity reaction rate was higher in patients with CBDCA retreatment interval longer than 23.4 months compared to those with a shorter interval (36.3% versus 8.3%, P = 0.0132). Nine patients were subsequently treated with cisplatin, and two (22.2%) still developed allergic reactions. In conclusion, hypersensitivity reactions to CBDCA retreatment can occur in approximately one fifth of the cases, and a CBDCA retreatment interval longer than 2 years appears to be the strongest predictive variable for the development of allergic reactions.
Department of Procreative Medicine, Division of Gynecology and Obstetrics, University of Pisa, Pisa, Italy. email@example.com